Hail, Teller
- When
- July 4, 3:21 PM MST to 3:40 PM MST
- Where
- Teller County, Florissant to 5 mi SSE of Florissant
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.940, -105.290
Thunderstorms produced severe hail in the Pikes Peak Region and Custer County. Some hail was up to the size of ping pong balls in Colorado Springs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Thunderstorms produced severe hail in the Pikes Peak Region and Custer County. Some hail was up to the size of ping pong balls in Colorado Springs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 4, 1:19 PM MST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 219 PM MDT WED JUL 4 2007 .SHORT TERM... (TONIGHT AND THURSDAY) EARLY AFTERNOON CONDITIONS QUITE A BIT MORE SUBDUED THAN CONDITIONS NOTED AT THIS TIME YESTERDAY...HOWEVER THERE ARE A FEW AREAS OF POTENTIALLY STRONG CONVECTIVE CONCERN...SUCH AS PORTIONS OF EL PASO COUNTY AS WELL AS WESTERN PORTIONS OF CWFA. LATEST SATELLITE IMAGERY INDICATING WELL DEFINED SURFACE BOUNDARY LOCATED OVER NORTHERN EL PASO COUNTY WITH CONVECTION BUBBLING OVER THIS AREA FOR THE PAST FEW HOURS. IN ADDITION A FEW HEALTHY THUNDERSTORMS HAVE BEEN NOTED OVER THE WESTERN CWFA. AS PREVIOUSLY MENTIONED...SEVERE WEATHER PARAMETERS QUITE A BIT LESS THAN VALUES NOTED YESTERDAY AT THIS TIME WITH 19Z/4TH CAPES IN THE 1000 TO 1500 J/KG RANGE...LIS IN THE -2C TO -4C RANGE AND 0-6 KM SHEAR VALUES GENERALLY UNDER 25 KNOTS. PRECIPITABLE WATER VALUES REMAIN RESPECTABLE WHILE AFTERNOON TEMPERATURES RUNNING AROUND 10F COOLER AS COMPARED TO YESTERDAY...ESPECIALLY OVER EASTERN SECTIONS. SO FOR SENSIBLE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WITH EVEN A FEW STRONG/POSSIBLY SEVERE STORMS NOT OUT OF THE QUESTION...WFO PUEBLO WILL CONTINUE TO MONITOR. FOR THURSDAY...EXPECT TEMPERATURES TO RUN NEAR TO SLIGHTLY ABOVE VALUES NOTED PREVIOUS 24 HOURS WITH A GENERAL DECREASE IN POPS AS COMPARED TO PAST FEW DAYS. .LONG TERM... (THURSDAY NIGHT THROUGH TUESDAY) MAIN CONCERN THIS FCST PERIOD IS FOR LATER IN THE PERIOD AS GUIDANCE IS INDICATING A PATTERN SHIFT TO MORE ACTIVE WEATHER STARTING AS EARLY AS SUNDAY. FROM NOW UNTIL SUNDAY WE WILL LIKELY SEE LESS THAN NORMAL PRECIP ON THE PLAINS AS THERE IS BIT OF AN EASTERLY COMPONENT TO THE WIND FIELDS THROUGH A GOOD PART OF THE ATMOS. THIS TYPICALLY KEEPS THE PLAINS DRY. FOR THE MTNS THOUGH...WITH THE UPSLOPE IMPINGING ON THE HIER TRRN WE SHOULD SEE ISOLD/SCTD ACTIVITY ON THE E SLOPES OF THE S MTNS...AND SCTD ACTIVITY OVER THE SW AND C MTNS. TEMPS WILL BE SEASONABLE. STARTING SUNDAY...RIDGE AXIS MOVES TO THE WEST AND NW FLOW OPENS UP. THIS WILL BRING A COOL FRONT DOWN ON THE PLAINS AS EARLY SUNDAY AFTERNOON. THIS FRONT SHOULD BRING A A BETTER CHANCE OF POPS TO THE PLAINS ON THIS DATE. THROUGH EARLY NEXT WEEK...NW FLOW AT MID LVLS INCREASES AS UPSLOPE SFC FLOW CONTINUES. THIS SHOULD KEEP A CHANCE OF SHOWERS AND STORMS TO ALL OF TEH REGION. IF ENOUGH INSTABILITY IS AVAILABLE IN THE LLVLS...THEN WE MAY SEE A FEW SUPERCELLS ON MON AND TUES AS THE DEEP LAYER SHEAR WILL BE FAVORABLE FOR ROTATING STORMS. /HODANISH && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED SEVERAL AREAS INTO THE EARLY AFTERNOON HOURS WITH MVFR CONDITIONS BECOMING MORE WIDESPREAD FROM THE MID-AFTERNOON IN THE EVENING HOURS AS SHOWERS AND THUNDERSTORMS BECOME MORE PREVALENT. VFR CONDITIONS SHOULD THEN SHOULD BE NOTED MOST AREAS BY AROUND 06Z TONIGHT AS THE SHOWERS AND THUNDERSTORMS DISSIPATE. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 418 AM MDT WED JUL 4 2007 COZ058>089-093>099-051315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 418 AM MDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN LATE THIS MORNING...THEN SPREAD TO MOST AREAS THIS AFTERNOON. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED FROM THE INTERSTATE 25 CORRIDOR AND WESTWARD...INCLUDING ALL OF THE MOUNTAINS AND THE SAN LUIS VALLEY...THIS AFTERNOON AND EVENING. THESE STORMS WILL MOST LIKELY MOVE TO THE SOUTH OR SOUTHEAST...AND WILL BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...ONE OR TWO OF THESE STORMS COULD BECOME SEVERE...AND PRODUCE WIND GUSTS UP TO 60 MPH AND LARGE HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT ISOLATED COVERAGE OF THUNDERSTORMS ACROSS MUCH OF THE AREA EACH AFTERNOON AND EVENING. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...HAIL UNDER 3/4 INCH IN DIAMETER...BRIEF HEAVY RAIN...AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM THIS AFTERNOON FOR THE INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY...AND THE SOUTHEAST AND SOUTH CENTRAL MOUNTAINS.
The Pueblo radar (KPUX), 110 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46382, 46383, 50117, 50118, 46384, 50119, 50120, 46386, 46387.